Alert archive / Oklahoma / River Flood Warnings in 2008
River Flood Warning 2, NWS Norman, OK
NWS Norman, OK issued this river flood warning at Mar 18, 2008, 9:14 AM CDT for 4 counties in Oklahoma. It took effect at Mar 19, 2008, 1:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 18, 2008, 9:14 AM CDT (14:14 UTC)
- In effect from
- Mar 19, 2008, 1:00 AM CDT
- Expired
- Mar 18, 2008, 9:54 PM CDT
- In force
- Issued by
- NWS Norman, OK
- Flood severity
- Minor
Counties Blaine County, OK, Caddo County, OK, Canadian County, OK, Custer County, OK
The radar
The Norman radar (KTLX), 109 km from the middle of the area, began a volume at 14:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Canadian River near Bridgeport (BRIO2). The gauge peaked at 13.71 ft at Mar 18, 2008, 12:00 PM CDT.
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 16 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07228500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KOUN 181414 FLWOUN FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 914 AM CDT TUE MAR 18 2008 OKC011-015-017-039-190214- /O.NEW.KOUN.FL.W.0002.080318T2100Z-080319T0900Z/ /BRIO2.1.ER.080318T2100Z.080319T0000Z.080319T0300Z.NO/ 914 AM CDT TUE MAR 18 2008 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLOOD WARNING FOR THE CANADIAN RIVER NEAR BRIDGEPORT. * FROM THIS AFTERNOON TO LATE TONIGHT. * AT 8:30 AM TUESDAY THE STAGE WAS 13.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE CANADIAN RIVER WILL RISE ABOVE FLOOD STAGE BY LATE TUESDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 14.1 FEET BY TUESDAY EVENING. THE CANADIAN RIVER WILL FALL BELOW FLOOD STAGE BY LATE TUESDAY EVENING. * IMPACT...AT 14 FEET...FLOODING AFFECTS CROPLANDS...PASTURES...AND OIL WELLS NEAR THE RIVER. LOW-LYING BOTTOMLANDS NEAR THE RIVER MAY BE CUT OFF FROM EASY ACCESS BY HIGH WATER IN SIDE CHANNELS. SAND DREDGING OPERATIONS ARE AFFECTED. UPSTREAM POINTS IN SOUTHERN BLAINE COUNTY EXPERIENCE FLOODING BEFORE THE AREAS NEAR BRIDGEPORT IN NORTHERN CADDO COUNTY. DOWNSTREAM POINTS IN SOUTHWESTERN CANADIAN COUNTY ARE AFFECTED HOURS LATER. * FLOOD HISTORY...THIS CREST COMPARES TO THE PREVIOUS CREST STAGE OF 15.0 FEET ON OCTOBER 17 2007. PEOPLE IN FLOOD PRONE AREAS SHOULD ACT NOW TO EVACUATE AND MOVE TO HIGHER GROUND. DO NOT ENTER ALREADY FLOODED AREAS OR ATTEMPT TO CROSS ROADWAYS COVERED BY HIGH WATER. STAY TUNED FOR FURTHER INFORMATION BY LISTENING TO WEATHER RADIO OR LOCAL MEDIA SOURCES. $$
2 follow-up statements
000 WGUS84 KOUN 182001 FLSOUN FLOOD STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 301 PM CDT TUE MAR 18 2008 OKC011-015-017-039-190401- /O.EXT.KOUN.FL.W.0002.080319T0600Z-080319T1200Z/ /BRIO2.1.ER.080319T0600Z.080319T0600Z.080319T0600Z.NO/ 301 PM CDT TUE MAR 18 2008 ...FLOOD WARNING EXTENDED UNTIL WEDNESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE CANADIAN RIVER NEAR BRIDGEPORT. * FROM LATE TONIGHT TO WEDNESDAY MORNING. * AT 2:30 PM TUESDAY THE STAGE WAS 13.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE CANADIAN RIVER WILL RISE SLIGHTLY ANF CREST NEAR FLOOD STAGE EARLY WEDNESDAY MORNING. * IMPACT...AT 14 FEET...FLOODING AFFECTS CROPLANDS...PASTURES...AND OIL WELLS NEAR THE RIVER. LOW-LYING BOTTOMLANDS NEAR THE RIVER MAY BE CUT OFF FROM EASY ACCESS BY HIGH WATER IN SIDE CHANNELS. SAND DREDGING OPERATIONS ARE AFFECTED. UPSTREAM POINTS IN SOUTHERN BLAINE COUNTY EXPERIENCE FLOODING BEFORE THE AREAS NEAR BRIDGEPORT IN NORTHERN CADDO COUNTY. DOWNSTREAM POINTS IN SOUTHWESTERN CANADIAN COUNTY ARE AFFECTED HOURS LATER. * FLOOD HISTORY...THIS CREST COMPARES TO THE PREVIOUS CREST STAGE OF 14.0 FEET ON JUNE 28 2007. $$
000 WGUS84 KOUN 190254 FLSOUN FLOOD STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 954 PM CDT TUE MAR 18 2008 OKC011-015-017-039-190324- /O.CAN.KOUN.FL.W.0002.000000T0000Z-080319T1200Z/ /BRIO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 954 PM CDT TUE MAR 18 2008 THE FLOOD WARNING IS CANCELLED FOR THE CANADIAN RIVER NEAR BRIDGEPORT. * AT 8:30 PM TUESDAY THE STAGE WAS 12.8 FEET. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE CANADIAN RIVER CRESTED BELOW FLOOD STAGE AT 13.7 FEET. THE CANADIAN RIVER WILL FALL TO 10.6 FEET BY 7 AM THURSDAY. * IMPACT...AT 13 FEET...SOME BRIEF FLOODING MAY OCCUR OVER CROPLANDS AND PASTURES NEAR THE RIVER IN SOUTHERN BLAINE...NORTHERN CADDO... AND SOUTHWESTERN CANADIAN COUNTIES. LOW-LYING BOTTOMLANDS NEAR THE RIVER MAY BE CUT OFF FROM EASY ACCESS BY HIGH WATER IN SIDE CHANNELS. * FLOOD HISTORY...THIS CREST COMPARES TO THE PREVIOUS CREST STAGE OF 12.8 FEET ON AUGUST 22 2005. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Mar 18, 2:22 AM CDT, 6 hours 52 minutes earlier.
Area forecast discussion, Mar 18, 2:22 AM CDT, 6 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
222 AM CDT TUE MAR 18 2008
.DISCUSSION...
THE SLOW MOVEMENT OF THE UPPER LOW WILL ALLOW AMPLE SYNOPTIC LIFT
IN THE SATURATED AIRMASS THROUGH TONIGHT. SHOWERS AND
THUNDERSTORMS WILL BE COMMON OVER THE SOUTHEAST HALF OF OKLAHOMA
TODAY UNDER THE INFLUENCE OF SMALL WAVES AHEAD OF THE MAIN UPPER
LOW WHICH IS EXPECTED TO MOVE FROM SOUTHERN CHIHUAHUA INTO CENTRAL
TEXAS DURING THE DAY TODAY. TONIGHT AS THE UPPER LOW MOVES ACROSS
NORTHEAST TEXAS INTO WESTERN ARKANSAS, SOUTHEAST OKLAHOMA WILL
AGAIN BE IN THE SWEET SPOT FOR MORE RAIN. THE FLASH FLOOD WATCH
CONTINUES THROUGH THE DAY, BUT HAS BEEN EXTENDED INTO TONIGHT FOR
SOUTHEAST OKLAHOMA.
A WEAK WAVE ON FRIDAY SHOULD ALLOW FOR A DRY COLD FRONT. NEXT BOTH
THE GFS AND ECMWF BRING A SHORTWAVE TROUGH FROM THE NORTHERN HIGH
PLAINS SATURDAY NIGHT/SUNDAY. A CHANCE FOR RAIN EXISTS THE SECOND
HALF OF THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 52 38 64 42 / 50 40 0 0
HOBART OK 53 36 66 40 / 30 30 0 10
WICHITA FALLS TX 52 39 68 40 / 60 70 0 0
GAGE OK 59 33 66 37 / 10 0 0 10
PONCA CITY OK 54 37 65 40 / 40 20 0 0
DURANT OK 58 43 65 41 / 100 100 20 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH THIS EVENING FOR OKZ026-028>031-039-
040-045.
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR OKZ032-041>043-
046>048-050>052.
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR TXZ090.
&&
99/09Hazardous weather outlook, Mar 18, 6:55 AM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
655 AM CDT TUE MAR 18 2008
OKZ004>048-050>052-TXZ083>090-181700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
655 AM CDT TUE MAR 18 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS MORNING ACROSS
BRYAN AND ATOKA COUNTY IN SOUTHEAST OKLAHOMA. ELSEWHERE...
THUNDERSTORMS... OCCASIONALLY WITH HEAVY RAIN... WILL CONTINUE TODAY
OVER A LARGE PART OF CENTRAL AND SOUTHERN OKLAHOMA... INTO WESTERN
NORTH TEXAS.
IMPACTS...
THE PRIMARY SEVERE WEATHER THREATS IN SOUTHEAST OKLAHOMA WILL BE
BRIEF DAMAGING WINDS AND HAIL UP TO THE SIZE OF QUARTERS. HEAVY
RAINFALL AND FLOODING WILL ALSO BE A THREAT ACROSS SOUTHEAST...
SOUTH CENTRAL AND EAST CENTRAL OKLAHOMA... AND A SMALL PART OF
WESTERN NORTH TEXAS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN FAR
SOUTHEAST OKLAHOMA MAY NEED TO CONTINUE SEVERE WEATHER OPERATIONS
THIS MORNING. A LONGER TERM FLOOD THREAT WILL CONTINUE THROUGH THE
DAY ACROSS CENTRAL AND SOUTHEAST OKLAHOMA...AND PARTS OF WESTERN
NORTH TEXAS. THE FLOOD THREAT COULD PERSIST IN SOUTHEAST OKLAHOMA
INTO THE NIGHT.
DISCUSSION...
A LARGE UPPER LEVEL STORM SYSTEM WILL MOVE FROM FAR SOUTHWEST TEXAS
THIS MORNING TO SOUTHWEST ARKANSAS BY LATE TONIGHT. MEANWHILE... A
SLOW MOVING COLD FRONT OVER SOUTHEAST OKLAHOMA WILL DRIFT INTO
NORTHEAST TEXAS TODAY. A BRIEF THREAT OF SEVERE THUNDERSTORMS WILL
EXIST FOR A FEW HOURS THIS MORNING IN BRYAN AND ATOKA COUNTIES UNTIL
THE COLD FRONT EXITS THE AREA AND MOVES INTO NORTH TEXAS. HOWEVER...
PERIODS OF HEAVY RAINFALL AND SUBSEQUENT FLOODING WILL CONTINUE AS A
THREAT FOR TODAY... MAINLY NEAR AND SOUTHEAST OF A LINE FROM
CHANDLER... TO NORMAN... TO DUNCAN TO WICHITA FALLS. VERY MOIST AIR
BEING LIFTED NORTH OVER THE COLD FRONT... ALONG WITH ADDITIONAL LIFT
BEING PROVIDED BY THE UPPER LEVEL STORM SYSTEM... WILL RESULT IN
SEVERAL WAVES OF RAIN AND THUNDERSTORMS MOVING NORTHEAST ACROSS
PARTS OF NORTH TEXAS AND CENTRAL AND SOUTHEAST OKLAHOMA TODAY. AS
THE COLD FRONT CONTINUES TO SAG SOUTHEAST TONIGHT... THE PRIMARY
HEAVY RAIN THREAT WILL SHIFT A LITTLE FARTHER TO THE SOUTHEAST...
AFFECTING AN AREA MAINLY SOUTHEAST OF A LINE FROM HOLDENVILLE... TO
SULPHUR TO RINGLING. ALONG WITH THE POTENTIAL FOR FLASH FLOODING...
THE ACCUMULATIVE EFFECTS OF SEVERAL INTERVALS OF HEAVY RAIN COULD
ALSO LEAD TO FLOODING ALONG SOME OF THE MAINSTEM RIVERS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY MAR 19.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...25 PERCENT.
OTHER HAZARDOUS WEATHER...
SEE THE FLASH FLOOD WATCH FOR ADDITIONAL INFORMATION REGARDING THE
FLOODING POTENTIAL TODAY AND TONIGHT IN PARTS OF OKLAHOMA AND NORTH
TEXAS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
ANOTHER STORM SYSTEM APPROACHING THE SOUTHERN PLAINS WILL BRING A
CHANCE OF MORE THUNDERSTORMS NEXT WEEKEND.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
CJSIn the hours before
Special weather statement, Mar 18, 8:55 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 855 AM CDT TUE MAR 18 2008 OKZ048-052-181430- BRYAN OK-ATOKA OK- 855 AM CDT TUE MAR 18 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA AND BRYAN COUNTIES. A LINE OF THUNDERSTORMS WAS LOCATED FROM 12 MILES NORTH OF DAISY TO NEAR DURANT AT 855 AM CDT...MOVING NORTHEAST AT 35 MPH. WIND GUSTS TO 50 MPH AND VERY HEAVY RAINFALL CAN BE EXPECTED WITH THE STRONGER STORMS THROUGH 930 AM. FREQUENT LIGHTNING WILL ALSO OCCUR WITH THESE STORMS.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 7:14 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian | 46 min |
| Mar 17, 7:52 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 38 min |
| Mar 17, 8:02 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan | 43 min |
| Mar 17, 8:08 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Washita | 52 min |
| Mar 17, 8:11 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 34 min |
| Mar 17, 8:22 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Tillman | 38 min |
| Mar 17, 8:34 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 41 min |
| Mar 17, 8:43 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 47 min |
| Mar 17, 8:56 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Washita | 49 min |
| Mar 17, 9:06 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan | 24 min |
| Mar 17, 9:08 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian, Kingfisher | 52 min |
| Mar 17, 9:23 PM CDT | Flash Flood Warning | OUN | Kiowa | 6 hr |
| Mar 17, 10:10 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 35 min |
| Mar 17, 10:33 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 42 min |
| Mar 18, 2:14 AM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Pontotoc, Seminole | 31 min |
| Mar 18, 2:21 AM CDT | Tornado Warning | OUN | Hughes | 9 min |
| Mar 18, 2:36 AM CDT | Severe Thunderstorm Warning | OUN | Hughes | 24 min |
| Mar 18, 3:05 AM CDT | River Flood Warning | OUN | Atoka, Bryan | 4 days |
| Mar 18, 4:51 AM CDT | Flash Flood Warning | OUN | Jefferson | 3 hr |
| Mar 18, 11:57 AM CDT | River Flood Warning | OUN | Pottawatomie, Seminole | 3 hr |
| Mar 18, 3:14 PM CDT | River Flood Warning | OUN | Bryan | 41 hr |
Nearby
River Flood Warnings in Oklahoma, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.